Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 101, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 1, 2018, 5:15 PM CDT for Crosby County, Floyd County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2018, 5:15 PM CDT (22:15 UTC)
- Expired
- Jun 1, 2018, 6:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Crosby County, TX, Floyd County, TX
The radar
The Lubbock radar (KLBB), 53 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3380 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
317
WUUS54 KLUB 012215
SVRLUB
TXC107-153-012300-
/O.NEW.KLUB.SV.W.0101.180601T2215Z-180601T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
515 PM CDT FRI JUN 1 2018
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Southern Floyd County in northwestern Texas...
Northern Crosby County in northwestern Texas...
* Until 600 PM CDT
* At 514 PM CDT, a severe thunderstorm was located near Cone, or 15
miles southwest of Floydada, moving northeast at 40 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Floydada and Cone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3376 10104 3366 10152 3388 10156 3413 10125
TIME...MOT...LOC 2214Z 245DEG 35KT 3380 10148
HAIL...1.50IN
WIND...60MPH
$$
265 follow-up statements
149
WWUS54 KLUB 012222
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
522 PM CDT FRI JUN 1 2018
TXC107-153-012300-
/O.CON.KLUB.SV.W.0101.000000T0000Z-180601T2300Z/
Floyd TX-Crosby TX-
522 PM CDT FRI JUN 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN FLOYD AND NORTHERN CROSBY COUNTIES...
At 521 PM CDT, a severe thunderstorm was located over Cone, or 10
miles south of Floydada, moving northeast at 40 mph. A second storm
was intensifying near Lorenzo and is expected to become severe.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Floydada and Cone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3376 10104 3366 10152 3388 10156 3413 10125
TIME...MOT...LOC 2221Z 245DEG 35KT 3383 10140
HAIL...1.50IN
WIND...60MPH
$$
26491
WWUS54 KLUB 012231
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
531 PM CDT FRI JUN 1 2018
TXC107-153-012300-
/O.CON.KLUB.SV.W.0101.000000T0000Z-180601T2300Z/
Floyd TX-Crosby TX-
531 PM CDT FRI JUN 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN FLOYD AND NORTHERN CROSBY COUNTIES...
At 530 PM CDT, a severe thunderstorm was located near Lorenzo, or 13
miles west of Crosbyton, moving northeast at 25 mph. Another
decaying storm is located 2 miles west of Cone.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Floydada and Cone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3376 10104 3366 10152 3388 10156 3413 10125
TIME...MOT...LOC 2230Z 243DEG 22KT 3369 10147
HAIL...1.50IN
WIND...60MPH
$$
26714
WWUS54 KLUB 012233
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
533 PM CDT FRI JUN 1 2018
TXC107-153-012300-
/O.CON.KLUB.SV.W.0101.000000T0000Z-180601T2300Z/
Floyd TX-Crosby TX-
533 PM CDT FRI JUN 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN FLOYD AND NORTHERN CROSBY COUNTIES...
At 532 PM CDT, a severe thunderstorm was located near Ralls, or 13
miles west of Crosbyton, moving northeast at 25 mph. An area of
hail extends eastward to near Crosbyton. Crosbyton may experience
hail to the size of half dollars.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Floydada and Cone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3376 10104 3366 10152 3388 10156 3413 10125
TIME...MOT...LOC 2232Z 243DEG 22KT 3370 10146
HAIL...1.50IN
WIND...60MPH
$$
26877
WWUS54 KLUB 012234
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
534 PM CDT FRI JUN 1 2018
TXC107-153-012300-
/O.CON.KLUB.SV.W.0101.000000T0000Z-180601T2300Z/
Floyd TX-Crosby TX-
534 PM CDT FRI JUN 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN FLOYD AND NORTHERN CROSBY COUNTIES...
At 534 PM CDT, a severe thunderstorm was located near Ralls, or 12
miles west of Crosbyton, moving northeast at 25 mph. An area of hail
extends eastward to near Ralls. Ralls may experience hail to the
size of half dollars.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Floydada and Cone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3376 10104 3366 10152 3388 10156 3413 10125
TIME...MOT...LOC 2234Z 243DEG 22KT 3370 10145
HAIL...1.50IN
WIND...60MPH
$$
26793
WWUS54 KLUB 012248
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
548 PM CDT FRI JUN 1 2018
TXC153-012257-
/O.CAN.KLUB.SV.W.0101.000000T0000Z-180601T2300Z/
Floyd TX-
548 PM CDT FRI JUN 1 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FLOYD COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
LAT...LON 3368 10144 3383 10144 3383 10108 3376 10104
TIME...MOT...LOC 2247Z 245DEG 35KT 3376 10130
$$
TXC107-012300-
/O.CON.KLUB.SV.W.0101.000000T0000Z-180601T2300Z/
Crosby TX-
548 PM CDT FRI JUN 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN CROSBY COUNTY...
At 547 PM CDT, a severe thunderstorm was located near Cone, or 8
miles northwest of Crosbyton, moving northeast at 40 mph. Downed
power lines were reported around Ralls at 545 pm.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Cone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3368 10144 3383 10144 3383 10108 3376 10104
TIME...MOT...LOC 2247Z 245DEG 35KT 3376 10130
HAIL...1.75IN
WIND...60MPH
$$
26What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:52 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 1, 1:52 PM CDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 152 PM CDT Fri Jun 1 2018 .DISCUSSION... Big story today will be the continued heat and possibility for high based thunderstorms. The upper level high currently parked over Mexico will continue to help high temperatures rise above the triple digit mark for the entire area today. Across much of the southern South Plains and Rolling Plains temperatures will once again reach heat advisory criteria Have gone ahead and expanded the heat advisory further west given the expected high temps of 105F this afternoon. SW winds over the South Plains and S over the Rolling Plains will help the dryline sharpen just along I27 this afternoon. MUCAPE values of 1500 J/kg to 2000 J/kg combined with strong daytime heating, PWs of near an inch and bulk shear values between 30-40 kts will help isolated thunderstorms to develop late this afternoon. The lack of low level moisture will keep all storms that do develop high based. That, plus DCAPE values of near 2000 J/kg will mean the main threat with these storms will be strong winds. Although, some storms could become more organized, given the bulk shear values, these type of storms will be isolated and could produce hail. West of the convection elevated fire weather conditions will be an issue. An RFD is in effect for the South Plains this afternoon into the evening. Tomorrow and Sunday, a front and "cooler" airmass will bring a quick relief from the area-wide triple digit heat. During the day tomorrow, winds will shift to the north and increase behind the front. This airmass will be dry in nature and keep any chance of POPs out of the area Saturday. Sunday, will be the "coolest" day of the week ahead as the cooler continental air mass stays in place over the area. This will help high temps settle back closer to normal (upper 80s to low 90s). Sunday night into Monday, low and mid level moisture will be on the increase ahead of an upper level shortwave with a stalled front just SE of the area. Energy from the shortwave and overrunning from the stalled front combined with the moisture may allow for precipitation development. Amounts continue to look minimal with much of the precip falling overnight. Monday through Friday, the upper high begins to build back over Mexico as S-SW flow returns. This will result in another round of very hot and dry days for the FA. Triple digit highs will be common area wide, with highs of 106F possible in some locations by mid week. Given the current trend of this upper level ridge have increased temps over the Blend and decreased POPs for next week. Fire Weather... Hot and dry weather continues today with the chance for high based thunderstorms. Breezy southerly to southwesterly winds will develop this afternoon and create elevated fire weather across the southwest Texas Panhandle and western South Plains, where the driest air will be. In addition, isolated late day storms may develop, bringing the risk of lightning, gusty and erratic winds. && .LUB WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening for TXZ034>036-039>044. && 28
Hazardous weather outlook, Jun 1, 11:48 AM CDT, 5 hours 27 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 1148 AM CDT Fri Jun 1 2018 TXZ021>044-020500- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1148 AM CDT Fri Jun 1 2018 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight Near record to record temperatures will continue with high temperatures reaching 105 degrees or higher across a large portion of the South Plains and Rolling Plains. A heat advisory is in effect from 1 pm through 8 pm for the southern and central South Plains and the far southern Rolling Plains. Isolated thunderstorms will be possible this afternoon and early evening along and east of Interstate 27 into the Rolling Plains. Damaging wind gusts to 70 mph and hail up to golf ball size will be possible. Fire weather conditions will be elevated across the southwest Texas Panhandle and western south Plains this afternoon. A fire danger statement is in effect until 8 pm. .DAYS TWO THROUGH SEVEN...Saturday through Thursday After a brief reprieve, dangerous heat may return to the region next week as an upper ridge builds more squarely over the area. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed this afternoon through early evening from the central South Plains through the Rolling Plains.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:02 AM CDT | Heat Advisory | LUB | Briscoe, Castro, Crosby, Floyd, Garza, Hale and 9 more | 16 hr |
| Jun 1, 5:46 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 44 min |
| Jun 1, 6:29 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.